UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 58

of 'Bleomycin-induced lung injury'

58
TI
Serum creatinine level during chemotherapy for testicular cancer as a possible predictor of bleomycin-induced pulmonary toxicity.
AU
Kawai K, Hinotsu S, Tomobe M, Akaza H
SO
Jpn J Clin Oncol. 1998;28(9):546.
 
BACKGROUND: Bleomycin is one of the key drugs used in induction chemotherapy for testicular cancer. Pulmonary toxicity is the major and potentially fatal adverse side-effect of this drug.
METHODS: To evaluate the risk factors for bleomycin pulmonary toxicity, we retrospectively analyzed the cases of 20 men treated for metastatic testicular cancer at Tsukuba University Hospital between 1990 and 1996. All patients were treated with two to four cycles of a PVB regimen or BEP regimen. Recombinant human granulocyte colony-stimulating factor was used in all but one case. With a logistic procedure, we evaluated the age, total bleomycin dose, total cisplatin dose, renal injury, leukocytosis, smoking history, lung metastases and drug regimen as risk factors for a decrease in the diffusing capacity.
RESULTS: Diffusing capacity was decreased to below 75% of the predicted values in nine patients. Elevation of the serum creatinine level was the most significant risk factor (P = 0.018) by the chi-squared test. A logistic regression analysis also indicated that the elevation of serum creatinine level was an independent risk factor for a decrease in thediffusing capacity (odds ratio 22.3, 95% Cl 1.02-487.3, P = 0.049).
CONCLUSIONS: We recommend a pulmonary function assessment of patients receiving a relatively low dose of bleomycin, especially when an elevated serum creatinine level is seen during chemotherapy.
AD
Department of Urology, University of Tsukuba, Ibaraki, Japan.
PMID